# A Contribution to the Mathematical Theory of Epidemics

*Source* · `src-kermack-1927-epidemic-theory` · status: **n/a**

| field | value |
|---|---|
| kind | Peer-reviewed paper |
| authors | W. O. Kermack, A. G. McKendrick |
| venue | Proceedings of the Royal Society of London, Series A, 115(772):700-721 |
| date | 1927 |
| url | https://mathshistory.st-andrews.ac.uk/Extras/Epidemic_theory/ |
| doi | 10.1098/rspa.1927.0118 |
| accessed | 2026-10-24 |

## Notes

Introduces the compartment model of epidemics; shows that for each epidemic there is a threshold population density, set by infectivity, recovery, and death rates, below which introducing infection does not produce an epidemic.

## Backlinks (computed)

**cited by:** [Contagion](../mechanic/contagion.md)

## Citation

W. O. Kermack, A. G. McKendrick (1927). *A Contribution to the Mathematical Theory of Epidemics*. Proceedings of the Royal Society of London, Series A, 115(772):700-721 https://mathshistory.st-andrews.ac.uk/Extras/Epidemic_theory/

---
Provenance: created in run `2026-10-24-taxonomy-m5`.
